| Model Number |
N/A |
| Medical Device Problem Code |
Non Reproducible Results (4029)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Imprecise toxoplasma quantitative igg results were obtained on a patient sample on an immulite 2000 xpi instrument.The initial results were reported to the physician(s) who questioned the results.The sample was repeated in multiple replicates on the same immulite 2000 xpi on the date of initial testing and was repeated on the same immulite 2000 xpi on a different date.The repeat replicates from both event dates remained imprecise with some replicates resulting reactive and some replicates resulting as nonreactive.Per the customer, the true result remains "unclear".There are no known reports of patient intervention or adverse health consequences due to the imprecise toxoplasma quantitative igg results.
Additional Manufacturer Narrative
An outside the us customer contacted a siemens customer care center to report imprecise toxoplasma quantitative igg results on a patient sample on an immulite 2000 xpi instrument.Quality control results were within range on the dates of testing.The limitations section of the immulite 2000 toxoplasma quantitative igg assay instructions for use (ifu) states: "the use of immulite 2000 toxoplasma quantitative igg to diagnose recent infection by testing paired sera has not been validated.The results of the test must be taken within the context of the patient's clinical history, symptomology and other laboratory findings." siemens is investigating.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00041 on 28-feb-2024.Additional information 23-may-2024: an internal study was performed with immulite 2000 toxoplasma quantitative igg kit lot 523 on the immulite 2000 xpi system.Testing summary: immulite 2000 toxoplasma quantitative igg kit lot 523 was adjusted with kitted adjustors on an immulite 2000 xpi instrument.Immulite 2000 toxoplasma quantitative igg controls lot 0152 were measured on 5 days in replication of five.4 prescreened patient samples were measured on 5 days in replication of five.Immulite 2000 toxoplasma quantitative igg lot 523 was successfully adjusted.Immulite 2000 toxoplasma quantitative igg controls lot 0152 resulted within the stated ranges.Siemens is continuing to evaluate available data for immulite 2000 toxoplasma quantitative igg kit lot 523.The customer is operational.Immulite 2000 toxoplasma quantitative igg kit lot 523 expired on 30-apr-2024 and is no longer in use.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00041 on 28-feb-2024.Siemens filed supplemental mdr 1219913-2024-00041-s1 on 19-jun-2024.Additional information 21-jun-2024: siemens has replicated the customer's observation of imprecision with some patient sample results when using immulite 2000 toxoplasma quantitative igg lot 523.Preanalytical factors cannot be ruled out.The investigation is ongoing.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00041 on 28-feb-2024.Siemens filed mdr 1219913-2024-00041 supplemental report 1 on 19-jun-2024.Siemens filed mdr 1219913-2024-00041 supplemental report 2 on 11-jul-2024.Additional information 14-aug-2024: siemens investigated the report of sample imprecision with immulite toxoplasma quantitative igg lot: 523.Using lot: 523, siemens tested quality control (qc) and four patient samples across five days in replicates of five with 5.4-32.51% cvs.Assessment of individual replicates suggests that the imprecision is caused by sporadic elevated results in these samples.It is also observed that the % cvs are not consistent across similar dosing samples e.G., patient samples with mean doses of 11.2 iu/ml) and 10.2 iu/ml show within-run precision at 26.52% cv and 13.42% cv, respectively.Therefore, pre-analytical factors cannot be ruled out.Qc data is within expectations for precision.Reviewing internal release criteria shows that bead precision met specification and assessment of calibrators relative to counts per second (cps) are within specification with no fliers being observed in these datasets.Internal data for qc and calibrators are not showing imprecision for immulite 2000 xpi toxoplasma quantitative igg lot: 523 which expired 30-apr-2024.Further investigation was not possible.Immulite 2000 xpi toxoplasma quantitative igg lot: 526 is the only kit lot currently available.To determine whether imprecision is seen on lot: 526, siemens tested qc and patient samples in replicates of 20 with 6 to 16% cvs observed.Qc data is within expectations for repeatability (intra-assay) precision.Patient samples with mean doses of 7.2 iu/ml, 11 iu/ml, 57 iu/ml, 81 iu/ml, and 177 iu/ml perform within expectation for repeatability (intra-assay) precision.Two patient samples with mean doses of 6.6 iu/ml and 7.6 iu/ml were observed to have a 15% cv and a 16% cv for repeatability (intra-assay) precision, respectively.To further rule out imprecision with current lot: 526, an expanded review of internal data was performed.The average intra-assay precision for calibrators at the low end of the assay is within expectations.Internal data for qc and calibrators are not showing imprecision.Internal data is within expectations for within-lab (inter-assay)/total precision.There is not a systemic failure of samples with doses at the low end of the assay range.An imprecision issue with immulite 2000 xpi toxoplasma quantitative igg lot: 526 has not been identified.Siemens cannot rule out preanalytical factors as a possible cause of the observed imprecision.Based on the available information, a product problem has not been identified.In section d4, the primary udi number was updated to include the corrected unique device identifier (udi) number.The initial mdr contained only the global trade item number (gtin).In section h6, the investigation findings and investigation conclusions codes were updated.